MAUDE Adverse Event Report: BOSTON SCIENTIFIC - CORK ROTALINK¿ PLUS; CATHETER, CORONARY, ATHERECTOMY

BOSTON SCIENTIFIC - CORK ROTALINK¿ PLUS; CATHETER, CORONARY, ATHERECTOMY
Model Number H749236310150
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/05/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device evaluated by mfr: the device was not returned for analysis.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable root cause has been determined to be use/user error as the dfu states: "recheck the rotational speed reading to verify that the rotation rate is appropriate for the burr size and lesion type, and adjust the operating speed; 2.15mm and larger burrs 140,000 up to 160,000 rpm.¿ (b)(4).
 
Event or Problem Description
It was reported that the burr became stuck in lesion.The 90% stenosed target lesion was located in the moderately tortuous and severely calcified mid left anterior descending artery (lad).A 2.15mm rotalink¿ plus was selected to be used.Ablations were performed 180,000 rpm for 20 to 25 seconds each with the burr moving back and forth constantly.After the second ablation, a space in the lesion was noted and the burr became stuck on the space of the lesion.The outer sheath was removed and retrieval was successfully performed using a non bsc catheter without any patient injury.No further patient complications reported.

Brand Name
ROTALINK¿ PLUS
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC - CORK
business and technology park
model farm road
cork
EI 
MDR Report Key6285756
Report Number2134265-2017-00184
Device Sequence Number19063750
Product Code MCX
UDI-Device Identifier08714729316473
UDI-Public(01)08714729316473(17)20180831(10)0019692119.
Combination Product (Y/N)N
PMA/510(K) Number
P900056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2018
Device Model NumberH749236310150
Device Catalogue Number23631-015
Device Lot Number0019692119
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/05/2017
Initial Report FDA Received Date01/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR